MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH LIGHT-GUIDE CABLE, 2.8 MM, 3 M, CF TYPE; LIGHT GUIDE CABLE

OLYMPUS WINTER & IBE GMBH LIGHT-GUIDE CABLE, 2.8 MM, 3 M, CF TYPE; LIGHT GUIDE CABLE
Model Number WA03300A
Health Effect - Clinical Code Pain (1994)
Date of Event 11/21/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On december 17, 2019 the manufacturer received medwatch report (mw5091350) that states, "during cystoscopy procedure, room staff noted they smelled something burning and patient moaned in pain so cystoscopy scope was removed.The end of the scope was blackened and scope body also had lighter colored black marks on shaft.This scope was used with an olympus light cable and a karl storz light source.As part of our investigation, multiple follow ups were made to the user facility in an attempt to gather additional information on the reported event; however, no additional information was obtained to date.In addition, the device was not returned to the service center for evaluation.Therefore, the cause of the reported event cannot be determined at this time.This report is for 2 of 2 devices.

Brand Name
LIGHT-GUIDE CABLE, 2.8 MM, 3 M, CF TYPE
Common Device Name
LIGHT GUIDE CABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key9577485
Report Number2951238-2020-00312
Device Sequence Number546381
Product Code HBI
UDI-Device Identifier04042761082297
UDI-Public04042761082297
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model NumberWA03300A
Device Catalogue NumberWA03300A
Device Lot NumberUNKNOWN
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/16/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;